Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 1, 2008, 9:06 AM MST. It took effect at Feb 1, 2008, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 9:06 AM MST (16:06 UTC)
- In effect from
- Feb 1, 2008, 10:00 AM MST
- Expired
- Feb 1, 2008, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 011606 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 906 AM MST FRI FEB 1 2008 NMZ004>006-010>013-020000- /O.NEW.KABQ.WI.Y.0007.080201T1700Z-080202T0000Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 906 AM MST FRI FEB 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAINS...MAINLY ALONG AND NORTH OF INTERSTATE 40. PERSONS TRAVELLING ALONG I-25 SHOULD BE ALERT TO STRONG CROSS WINDS TODAY...ESPECIALLY BETWEEN RATON AND LAS VEGAS AS WELL AS HIGHWAY 285 FROM VAUGHN TO SANTA FE. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 1, 8:57 AM MST, 9 minutes earlier.
Area forecast discussion, Feb 1, 8:57 AM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 857 AM MST FRI FEB 1 2008 .UPDATE... WILL ISSUE A WIND ADVISORY FOR LOCATIONS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALONG/NORTH OF INTERSTATE 40. 700MB WIND SPEEDS ARE PROGGED TO BE 55-60KTS PER LATEST NAM40. SOME OF THIS MOMENTUM WILL MIX DOWN TO THE SURFACE...GENERALLY RANGING FROM 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THESE ARE LOW END ADVISORY SPEEDS AND MAY LIKELY IMPACT THE REGION FOR ONLY AN HOUR OR TWO...HOWEVER DRIVING CONDITIONS MAY BE TRICKY DUE TO THESE STRONG CROSS WINDS. DPORTER && .PREV DISCUSSION...302 AM MST FRI FEB 1 2008... UPPER LEVEL FLOW IS QUICKLY BACKING AND TURNING MORE ZONAL WHILE THE GRADIENT TIGHTENS. THE 09Z DATA FROM THE TUCUMCARI WIND PROFILER IS SHOWING A GRADUAL INCREASE IN WINDS AT 500MB WITH 50KT AND STARTING TO INCREASE DOWN TOWARD 700MB WHILE AT THE SURFACE...LEE SIDE TROUGH HAS TAKEN RESIDENCE OVER THE NORTHEAST. THUS WINDS WILL RESPOND ACROSS THE CENTRAL MOUNTAIN CHAIN AND INTO THE EAST CENTRAL PLAINS TODAY. A FEW INTERMITTENT OBS FROM THIS AREA MAY BRIEFLY HIT ADVISORY CRITERIA...BUT DO NOT ANTICIPATE A LONG LIVED EVENT. HOWEVER...SINGLE DIGIT DEWPOINTS WILL COUPLE WITH SIGNIFICANTLY WARMER TEMPERATURES IN THE EAST AND RED FLAG CONDITIONS ARE STILL EXPECTED TO BE MET WITH WARNING ON ITS WAY OUT LATER THIS MORNING. OTHERWISE...SCATTERED HIGH CLOUDS WILL PUSH OVER THE STATE WITH MID TO LOW CLOUDS FORMING BY LATE IN THE MORNING OVER THE NORTHWEST QUADRANT OF THE STATE WITH ISOLATED TO SCATTERED SHOWERS DEVELOPING IN THE AFTERNOON AND RESIDING INTO SATURDAY. LITTLE ACCUMULATIONS EXPECTED THROUGH THE SATURDAY TIME FRAME. THE GFS/ECMWF HINT AT A SUBTLE EMBEDDED SHORT WAVE TROUGH IN THE UPPER FLOW PUSHING INTO THE NORTHERN TIER OF THE STATE ON SATURDAY NIGHT...THUS HAVE INCREASED POPS UP TO CHANCE CATEGORY FOR NORTHWEST...WEST CENTRAL...AND SANGRE DE CRISTO MOUNTAINS. UPPER FORCING AND SATURATION STILL LOOKING TO RAPIDLY INCREASE AND BECOME MORE WIDESPREAD LATE SUNDAY AND INTO MONDAY AND EARLY TUESDAY WITH UPPER TROUGH AXIS OVERTAKING THE STATE LATE MONDAY. WILL NOT GET TOO CUTE WITH SNOWFALL AMOUNTS MONDAY AND TUESDAY...BUT HIGHEST SNOW RATIOS WILL BE OCCURRING DURING THIS TIME FRAME DUE TO COLDER AIR ROLLING IN. .AVIATION... APCHG WEATHER SYSTEM NEAR FOUR CORNERS WILL CROSS NORTHERN THIRD OF STATE WITH VFR CIGS REACHING RIO GRANDE VALLEY AROUND 18Z WITH MOUNTAIN OBSCURATION AND DROP TO MVFR AND LOCAL IFR CONDITIONS AROUND 21Z IN RAIN AND SNOW SHOWERS. CLOUD COVER WILL NOT EXTEND MUCH FURTHER EAST THAN THE CENTRAL MOUNTAIN CHAIN NOR MUCH SOUTH OF INTERSTATE 40. DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE WITH HIGH PRESSURE NEAR THE FOUR CORNERS WILL KICK OFF AFTERNOON GUSTY WINDS FOR THE EASTERN PLAINS...DECREASING LOCALLY AFTER SUNSET. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ104-108. WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004>006-010>013. && 46
Hazardous weather outlook, Feb 1, 5:50 AM MST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MST FRI FEB 1 2008 NMZ001>021-026-021300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 550 AM MST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE EASTERN PLAINS OF NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG WINTER STORM WILL MAKE ITS WAY INTO NEW MEXICO SATURDAY NIGHT AND INTO SUNDAY BRINGING MOUNTAIN SNOW SHOWERS AND LOW ELEVATION RAIN SHOWERS TO MUCH OF NORTHERN AND CENTRAL NEW MEXICO THROUGH TUESDAY OF NEXT WEEK. PERSONS TRAVELING DURING THIS TIME FRAME SHOULD REMAIN ALERT TO THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 52
In the hours before
Special weather statement, Feb 1, 5:55 AM MST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MST FRI FEB 1 2008 NMZ001>021-026-021300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY... CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 555 AM MST FRI FEB 1 2008 ...NORTH PACIFIC STORM DUE IN NEW MEXICO BY LATE IN THE WEEKEND... A NORTH PACIFIC WEATHER SYSTEM GATHERING STRENGTH OFF THE SOUTHWEST COAST OF ALASKA IS FORECAST TO REACH THE NORTHERN CALIFORNIA COAST LATE SATURDAY...AND APPROACH THE FOUR CORNERS REGION BY LATE SUNDAY. SPOTTY SNOW SHOWERS OVER THE NORTHWEST PLATEAU...AND NORTHERN AND WEST CENTRAL MOUNTAINS...WILL INTENSIFY AND EXPAND IN COVERAGE LATE SUNDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE THROUGH THE DAY ON MONDAY. AMOUNTS COULD REACH A FOOT NEAR THE COLORADO BORDER IN RIO ARRIBA COUNTY...WITH SOMEWHAT LESS EXPECTED OVER THE HIGHER COUNTRY OF CATRON COUNTY. SNOW SHOWERS WILL CROSS THE RIO GRANDE AND SPREAD EAST TO THE CENTRAL MOUNTAIN CHAIN ON MONDAY...WHERE 4 TO 6 INCHES ARE POSSIBLE LOCALLY THROUGH THE DAY. VALLEY LOCATIONS WILL BE MOSTLY RAIN...WITH SOME SNOW MIXED IN LATE MONDAY. SNOW WILL SHIFT TO THE NORTHEAST PLAINS AND THE EASTERN INTERSTATE 40 CORRIDOR EARLY TUESDAY...AND GUSTY WINDS NEAR THE TEXAS BORDER MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. CURRENT FORECASTS MOVE THE STORM OUT OF NEW MEXICO INTO THE SOUTHERN PLAINS BY TUESDAY AFTERNOON. WITH A LONG TRIP FROM THE SOUTH COAST OF ALASKA STILL REMAINING FOR THIS STORM SYSTEM...UNCERTAINTIES REMAIN IN THE EXACT TRACK AND TIMING FOR THE ARRIVAL OF SIGNIFICANT SNOW...AND THE PLACES WHERE IT WILL ACCUMULATE. THOSE PLANNING TO BE OUTDOORS OR TRAVELING IN NEW MEXICO FROM SUNDAY THROUGH TUESDAY SHOULD STAY CLOSE TO THEIR PREFERRED WEATHER INFORMATION SOURCE FOR THE LATEST FORECASTS AND STATEMENTS. IF YOU WILL BE OUTDOORS IN THE WESTERN AND NORTHERN SECTIONS OF THE STATE...PREPARE TO DEAL WITH THE FULL RANGE OF WINTER WEATHER CONDITIONS. THOSE DRIVING SHOULD MAKE SURE VEHICLES ARE UP TO ANOTHER ROUND OF WINTER ROAD CONDITIONS. PLAN ON PLENTY OF TIME TO GET WHERE YOU ARE GOING AND EXPECT SOME TRAVEL DELAYS DUE TO WEATHER. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 7:03 AM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 10 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.